MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E2350H-GNSB
Medical Device Problem Codes Fire (1245); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Full thickness (Third Degree) Burn (2696)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the pencil caught fire.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information received.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic partial cecectomy, the raytec in the surgical field caught fire which resulted from prolonged use of the device at the trocar site to gain coagulation due to lack of effectiveness from the pencil with no change in settings.The pencil did not catch fire.The raytec fire was immediately extinguished.The patient sustained a burn from the heat accumulation at trocar site.The burn was full thickness skin necrosis, 0.5 cm of necrotic tissue.The injury care included sharp debridement and packing of the wound.Patient is currently still dressing the wound, but appears to be healing.The associated generator in use was a forcetriad generator.

Brand Name
EDGE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7978794
Report Number1717344-2018-01362
Device Sequence Number11157737
Product Code GEI
UDI-Device Identifier20884524002214
UDI-Public20884524002214
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K962044
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE2350H-GNSB
Device Catalogue NumberE2350H-GNSB
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/25/2018
Supplement Date Received by Manufacturer01/10/2019
Initial Report FDA Received Date10/18/2018
Supplement Report FDA Received Date02/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient Weight64